Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 336, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 6, 2006, 4:26 PM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2006, 4:26 PM CDT (21:26 UTC)
- Expired
- Jun 6, 2006, 5:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Choctaw County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 156 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3631 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:59 PM CDT, 27 minutes earlier.
Area forecast discussion, Jun 6, 3:59 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 359 PM CDT TUE JUN 6 2006 .MESOSCALE UPDATE... THE ENVIRONMENT OVER FAR SOUTHEAST OKLAHOMA IS SUPPORTING SUPERCELL STORMS AT THIS TIME. DEEP-LAYER SHEAR OF 35 TO 40 KNOTS IS COMBINING WITH CAPES TO AROUND 1500 J/KG AND 0 TO 1 KM HELICITY NEAR 200 M2/S2 TO SUPPORT STORM ROTATION. THE MOST IMPRESSIVE CELLS ARE NOW OUT OF OUR FORECAST AREA ...HOWEVER THE CELL IN CENTRAL PUSHMATAHA HAS SHOWN SOME STORM ROTATION AND MAY FURTHER ORGANIZE INTO A BETTER STRUCTURED CELL. VERY LARGE HAIL AND STORNG WINDS ARE THE PRIMARY THEAT...HOWEVER THE CELL INTERACTION WITH THE SURFACE BOUNDARY WILL NEED TO BE MONITORED. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Jun 6, 3:45 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 345 PM CDT TUE JUN 6 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 341 PM CDT TUE JUN 6 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...PUSHMATAHA AND CHOCTAW COUNTIES. ONSET...ONGOING...ENDING BY MID EVENING. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...PRIMARILY PUSHMATAHA AND CHOCTAW COUNTIES. ONSET...ONGOING...ENDING BY MID EVENING. DISCUSSION... SCATTERED SEVERE THUNDERSTORMS HAVE DEVELOPED ACROSS FAR SOUTHEAST OKLAHOMA ALONG THE WESTERN PERIPHERY OF A PASSING MESOSCALE CIRCULATION ALOFT. WIND PROFILES AND AVAILABLE INSTABILITY SUPPORT SUPERCELLULAR STRUCTURE WITH THESE STORMS...WHICH WILL INCLUDE A RISK OF TORNADOES...LARGE HAIL...AND DAMAGING WINDS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED ACROSS PUSHMATAHA AND CHOCTAW COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... AN UPPER RIDGE OF HIGH PRESSURE WILL BUILD INTO THE AREA AFTER TODAY. THIS WILL LEAD TO DRY WEATHER AND MUCH WARMER TEMPERATURES THROUGH THE REMAINDER OF THE WEEK...AND ON THROUGH THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 5:35 AM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 40 min |
| Jun 6, 9:29 AM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 35 min |
| Jun 6, 3:30 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 60 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.